Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 51, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Jun 11, 2009, 4:40 AM CDT. It took effect at Jun 11, 2009, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2009, 4:40 AM CDT (09:40 UTC)
- In effect from
- Jun 11, 2009, 12:00 PM CDT
- Expired
- Jun 11, 2009, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 110940 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 440 AM CDT THU JUN 11 2009 ...A RED FLAG WARNING IS IN EFFECT FROM NOON CDT UNTIL 8 PM CDT FOR THE GUADALUPE MOUNTAINS...ADJACENT SOUTHEAST NEW MEXICO PLAINS... UPPER TRANS PECOS AND VAN HORN AREA FOR LOW RH/S...WINDY CONDITIONS AND VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON IN THE GUADALUPE MOUNTAINS FOR LOW RH/S...WINDY CONDITIONS AND HIGH FIRE DANGER... .CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP OVER THE GUADALUPE MOUNTAINS...ADJACENT SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND VAN HORN AREA THIS AFTERNOON AND LAST INTO THE EVENING. SUSTAINED 20 FOOT WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS OVER 35 MPH POSSIBLE. MINIMUM RH/S WILL FALL INTO THE 10 TO 15 PERCENT RANGE BY AFTERNOON. THESE CONDITIONS IN CONJUNCTION WITH HIGH FIRE DANGER WILL SUPPORT RAPID FIRE GROWTH AND SPREAD. SIMILAR CONDITIONS ARE EXPECTED IN THE GUADALUPE MOUNTAINS FRIDAY AFTERNOON. THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT THERE FRIDAY AFTERNOON. NMZ114-TXZ258-112100- /O.NEW.KMAF.FW.W.0051.090611T1700Z-090612T0100Z/ /O.NEW.KMAF.FW.A.0047.090612T1700Z-090613T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 340 AM MDT THU JUN 11 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A RED FLAG WARNING HAS BEEN ISSUED FOR TODAY FOR 20 FOOT WINDS OVER 20 MPH...GUSTS OVER 35 MPH...RH/S BELOW 15 PERCENT AND HIGH FIRE DANGER. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SIMILAR CONDITIONS FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ115-TXZ057-058-112100- /O.NEW.KMAF.FW.W.0051.090611T1700Z-090612T0100Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- 440 AM CDT THU JUN 11 2009 /340 AM MDT THU JUN 11 2009/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CDT /11 AM MDT/ TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING. A RED FLAG WARNING HAS BEEN ISSUED FOR TODAY FOR 20 FOOT WINDS OVER 20 MPH...GUSTS OVER 35 MPH...RH/S BELOW 15 PERCENT AND HIGH FIRE DANGER.. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$
2 follow-up statements
000 WWUS84 KMAF 111923 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 223 PM CDT THU JUN 11 2009 ...A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM CDT FOR THE GUADALUPE MOUNTAINS...ADJACENT SOUTHEAST NEW MEXICO PLAINS... UPPER TRANS PECOS AND VAN HORN AREA FOR LOW RH/S... WINDY CONDITIONS AND VERY HIGH FIRE DANGER... ...A FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS FOR LOW RH/S...WINDY CONDITIONS AND HIGH FIRE DANGER... .LOCALLY CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP OVER THE GUADALUPE MOUNTAINS...ADJACENT SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND VAN HORN AREA LATE THIS AFTERNOON AND LAST INTO THE EARLY EVENING. SUSTAINED 20 FOOT WINDS WILL INCREASE TO 20 TO 25 MPH WITH GUSTS OVER 35 MPH POSSIBLE. MINIMUM RH/S WILL FALL INTO THE 10 TO 15 PERCENT RANGE. THESE CONDITIONS IN CONJUNCTION WITH HIGH FIRE DANGER WILL SUPPORT RAPID FIRE GROWTH AND SPREAD. SIMILAR CONDITIONS ARE EXPECTED IN THE GUADALUPE MOUNTAINS FRIDAY AFTERNOON. THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT THERE FRIDAY AFTERNOON. NMZ114-TXZ258-120100- /O.CON.KMAF.FW.W.0051.000000T0000Z-090612T0100Z/ /O.CON.KMAF.FW.A.0047.090612T1700Z-090613T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 123 PM MDT THU JUN 11 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. 20 FOOT WINDS OVER 20 MPH...GUSTS OVER 35 MPH...RH/S BELOW 15 PERCENT AND HIGH FIRE DANGER ARE EXPECTED THROUGH EARLY EVENING. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR SIMILAR CONDITIONS FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ115-TXZ057-058-120100- /O.CON.KMAF.FW.W.0051.000000T0000Z-090612T0100Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- 223 PM CDT THU JUN 11 2009 /123 PM MDT THU JUN 11 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. 20 FOOT WINDS OVER 20 MPH...GUSTS OVER 35 MPH...RH/S BELOW 15 PERCENT AND HIGH FIRE DANGER ARE EXPECTED THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$
000 WWUS84 KMAF 120108 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 808 PM CDT THU JUN 11 2009 ...A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR THE GUADALUPE MOUNTAINS FOR LOW RH/S...WINDY CONDITIONS AND HIGH FIRE DANGER... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AGAIN OVER THE GUADALUPE MOUNTAINS FRIDAY AFTERNOON. SUSTAINED 20 FOOT WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS OVER 35 MPH POSSIBLE. MINIMUM RH/S WILL FALL INTO THE 10 TO 15 PERCENT RANGE. THESE CONDITIONS COMBINED WITH HIGH FIRE DANGER WILL SUPPORT RAPID FIRE GROWTH AND SPREAD. NMZ114-TXZ258-121100- /O.EXP.KMAF.FW.W.0051.000000T0000Z-090612T0100Z/ /O.CON.KMAF.FW.A.0047.090612T1700Z-090613T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 708 PM MDT THU JUN 11 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. 20 FOOT WINDS OVER 20 MPH...GUSTS OVER 35 MPH...RH/S BELOW 15 PERCENT AND HIGH FIRE DANGER ARE EXPECTED AGAIN FRIDAY AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. && $$ NMZ115-TXZ057-058-120215- /O.EXP.KMAF.FW.W.0051.000000T0000Z-090612T0100Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS- 808 PM CDT THU JUN 11 2009 /708 PM MDT THU JUN 11 2009/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WINDS ARE DIMINISHING THIS EVENING WHILE HUMIDITIES SLOWLY INCREASE...THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Jun 11, 12:46 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jun 11, 12:46 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1246 AM CDT THU JUN 11 2009 .DISCUSSION... LATEST AVIATION DISCUSSION BELOW. && .AVIATION... AN OUTFLOW BOUNDARY WILL TURN WINDS TO THE NORTHEAST AND EAST AT ALL BUT FORT STOCKTON...BUT THUNDERSTORMS ARE NOT EXPECTED TO DEVELOP ON THIS BOUNDARY OVERNIGHT. VFR CONDITIONS WILL PREVAIL AREAWIDE THROUGH THE NEXT 24 HOURS. WEST TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 20KT BY THIS AFTERNOON WITH GUSTS EXCEEDING 25KT POSSIBLE AT ALL TAF SITES. WINDS WILL DIMINISH AROUND 12/02Z... BUT STAY GENERALLY OUT OF THE SOUTHWEST. 67 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 11, 4:11 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 411 AM CDT THU JUN 11 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-120915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 411 AM CDT THU JUN 11 2009 /311 AM MDT THU JUN 11 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT HOT AND DRY CONDITIONS WILL COMBINE WITH SOUTHWESTERLY WINDS TO CREATE CRITICAL FIRE WEATHER CONDITIONS OVER THE GUADALUPE MOUNTAINS...AND PORTIONS OF THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND VAN HORN AREA THIS AFTERNOON AND EVENING. RESIDENTS ARE URGED TO USE CAUTION WITH ANY OUTDOOR ACTIVITIES INVOLVING OPEN FLAMES IN THESE AREAS IN PARTICULAR. WEST TO SOUTHWEST WINDS WILL RISE TO 30 TO 40 MPH...AND GUSTS AROUND 55 MPH...THIS AFTERNOON IN THE GUADALUPE MOUNTAINS. MOTORISTS ON HIGHWAY 62 180 THROUGH GUADALUPE PASS ARE URGED TO USE CAUTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR AGAIN IN THE GUADALUPE MOUNTAINS FRIDAY AFTERNOON AS HOT AND DRY CONDITIONS COMBINE WITH SOUTHWEST WINDS OF AT LEAST 20 TO 30 MPH THERE. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON OVER THE WESTERN LOW ROLLING PLAINS...PERMIAN BASIN...LOWER TRANS PECOS AND STOCKTON PLATEAU. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:40 AM CDT | Fire Weather Watch | MAF | 24 hr |
Nearby
Red Flag Warnings in Texas, 2009Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.